zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Delay-dependent stability analysis of numerical methods for stochastic delay differential equations. (English) Zbl 1246.65013
The mean square asymptotic stability condition in terms of the coefficients of the linear stochastic delay differential equation (SDDE) has been given by J. A. D. Appleby, X. Mao and M. Riedle [Proc. Am. Math. Soc. 137, No. 1, 339–348 (2009; Zbl 1156.60045)], of which the deterministic part involves no delay. In the present paper, the mean square asymptotic stability of the numerical algorithm of a discretization approximation, so called θ method, of the above SDDE is studied, where the θ method uses the sum of weight θ and weight 1-θ of the forward and backward discretization approximation respectively for the deterministic integral. The asymptotic stability condition is then obtained by analyzing the characteristic equation of the difference equation of the mean square sequence, It is proven that the backward Euler method preserves this property, while the Euler-Maruyama method preserves the instability property. Examples are illustrated.
65C30Stochastic differential and integral equations
60H35Computational methods for stochastic equations
60H10Stochastic ordinary differential equations
34K50Stochastic functional-differential equations
34K06Linear functional-differential equations
65L20Stability and convergence of numerical methods for ODE
65L12Finite difference methods for ODE (numerical methods)
[1]Itô, K.; Nisio, M.: On stationary solutions of a stochastic differential equations, J. math. Kyoto univ. 4, 1-75 (1964) · Zbl 0131.16402
[2]Mohammed, S. -E.A.: Stochastic functional differential equations, (1984)
[3]Mao, X.: Stochastic differential equations and applications, (1997)
[4]Burrage, K.; Burrage, P.; Mitsui, T.: Numerical solutions of stochastic differential equations– implementation and stability issues, J. comput. Appl. math. 125, 171-182 (2000) · Zbl 0971.65003 · doi:10.1016/S0377-0427(00)00467-2
[5]Du, Q.; Zhang, T.: Numerical approximation of some linear stochastic partial differential equations driven by special additive noises, SIAM J. Numer. anal. 40, 1421-1445 (2002) · Zbl 1030.65002 · doi:10.1137/S0036142901387956
[6]Higham, D. J.: An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM rev. 43, 525-546 (2001) · Zbl 0979.65007 · doi:10.1137/S0036144500378302
[7]Kloeden, P. E.; Platen, E.: Numerical solutions of stochastic differential equations, (1992) · Zbl 0752.60043
[8]Milstein, G. N.; Tretyakov, M.: Stochastic numerics for mathematical physics, (2004)
[9]Platen, E.: An introduction to numerical methods for stochastic differential equations, Acta numer. 8, 197-246 (1999) · Zbl 0942.65004
[10]Schurz, H.: Numerical analysis of stochastic differential equations without tears, Handbook of stochastic analysis and applications, 237-359 (2002) · Zbl 0995.60052
[11]Zhao, W.; Tian, L.; Ju, L.: Convergence analysis of a splitting method for stochastic differential equations, Int. J. Numer. anal. Model. 5, 673-692 (2008) · Zbl 1163.65004 · doi:http://www.math.ualberta.ca/ijnam/Volume-5-2008/No-4-08/2008-04-08.pdf
[12]Küchler, U.; Platen, E.: Strong discrete time approximation of stochastic differential equations with time delay, Math. comput. Simul. 54, 189-205 (2000)
[13]Baker, C. T. H.; Buckwar, E.: Numerical analysis of explicit one-step methods for stochastic delay differential equations, LMS J. Comput. math. 3, 315-335 (2000) · Zbl 0974.65008 · doi:10.1112/S1461157000000322 · doi:http://www.lms.ac.uk/jcm/3/lms2000-002/
[14]Baker, C. T. H.; Buckwar, E.: Exponential stability in p-th mean of solutions, and of convergent Euler-type solutions, of stochastic delay differential equations, J. comput. Appl. math. 184, 404-427 (2005) · Zbl 1081.65011 · doi:10.1016/j.cam.2005.01.018
[15]Liu, M.; Cao, W.; Fan, Z.: Convergence and stability of the semi-implicit Euler method for a linear stochastic differential delay equation, J. comput. Appl. math. 170, 255-268 (2004) · Zbl 1059.65006 · doi:10.1016/j.cam.2004.01.040
[16]Wu, F.; Mao, X.; Szpruch, L.: Almost sure exponential stability of numerical solutions for stochastic delay differential equation, Numer. math. 115, 681-697 (2010) · Zbl 1193.65009 · doi:10.1007/s00211-010-0294-7
[17]Bradul, N.; Shaikhet, L.: Stability of the positive point of equilibrium of Nicholson’s blowflies equation with stochastic perturbations: numerical analysis, Discrete dyn. Nat. soc. 2007 (2007) · Zbl 1179.60039 · doi:10.1155/2007/92959
[18]Shaikhet, L.; Roberts, J.: Reliability of difference analogues to preserve stability properties of stochastic Volterra integro-differential equations, Adv. difference equ. 2006 (2006) · Zbl 1133.65003 · doi:10.1155/ADE/2006/73897
[19]Saito, Y.; Mitsui, T.: Stability analysis of numerical schemes for stochastic differential equations, SIAM J. Numer. anal. 33, 2254-2267 (1996) · Zbl 0869.60052 · doi:10.1137/S0036142992228409
[20]Higham, D. J.: Mean-square and asymptotic stability of the stochastic theta methods, SIAM J. Numer. anal. 38, 753-769 (2000) · Zbl 0982.60051 · doi:10.1137/S003614299834736X
[21]Guglielmi, N.: Delay dependent stability regions of Θ-methods for delay differential equations, IMA J. Numer. anal. 18, 399-418 (1998) · Zbl 0909.65050 · doi:10.1093/imanum/18.3.399
[22]Guglielmi, N.; Hairer, E.: Order stars and stability for delay differential equations, Numer. math. 83, 371-383 (1999) · Zbl 0937.65079 · doi:10.1007/s002110050454
[23]Huang, C.: Delay-dependent stability of high order Runge–Kutta methods, Numer. math. 111, 377-387 (2009) · Zbl 1167.65045 · doi:10.1007/s00211-008-0197-z
[24]Mao, X.: Exponential stability of equidistant Euler–Maruyama approximations of stochastic differential delay equations, J. comput. Appl. math. 200, 297-316 (2007) · Zbl 1114.65005 · doi:10.1016/j.cam.2005.11.035
[25]Buckwar, E.; Horvath-Bokor, R.; Winkler, R.: Asymptotic mean-square stability of two-step methods for stochastic ordinary differential equations, Bit 46, 261-282 (2006) · Zbl 1121.60071 · doi:10.1007/s10543-006-0060-5
[26]Appleby, J. A. D.; Mao, X.; Riedle, M.: Geometric Brownian motion with delay: mean square characterisation, Proc. amer. Math. soc. 137, 339-348 (2009) · Zbl 1156.60045 · doi:10.1090/S0002-9939-08-09490-2
[27]Lei, J.; Mackey, M. C.: Stochastic differential delay equation, moment stability, and application to hematopoietic stem cell regulation system, SIAM J. Appl. math. 67, 387-407 (2007) · Zbl 1167.34036 · doi:10.1137/060650234
[28]Baker, C. T. H.; Ford, N. J.: Some applications of the boundary-locus method and the method of D-partitions, IMA J. Numer. anal. 11, 143-158 (1991) · Zbl 0726.65152 · doi:10.1093/imanum/11.2.143
[29]Diekmann, O.; Van Gils, S. A.; Lunel, S. M. Verduin; Walther, H. -O.: Delay equations: functional-, complex-, and nonlinear analysis, (1995)
[30]Huang, C.; Vandewalle, S.: An analysis of delay-dependent stability for ordinary and partial differential equations with fixed and distributed delays, SIAM J. Sci. comput. 25, 1608-1632 (2004) · Zbl 1064.65078 · doi:10.1137/S1064827502409717
[31]X. Qu, C. Huang, Delay-dependent exponential stability of the backward Euler method for nonlinear stochastic delay differential equations, Int. J. Comput. Math., in press (http://dx.doi.org/10.1080/00207160.2012.672731).